MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM THORACIC PEDICLE PROBE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM THORACIC PEDICLE PROBE
Model Number 279702040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 that the devices broke down during the surgical procedure.The devices did not generate any fragments.There was no surgical delay.The procedure was completed successfully.The patient was reported to be optimal condition.Concomitant devices reported: handles (part number unknown, lot unknown, quantity 2); x25 final tightener (part number 279712600, lot unknown, quantity 1).This report involves one (1) expedium spine system thoracic pedicle probe, curv.10-50mm plus or minus 4.00 percent.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4.D9.G1.H3, h4, h6: part number: 279702040.Lot number: 0707v.Supplier: (b)(4).Batch1: lot qty of 131 units were released on 13 jul 2007 with no ncr generated during production.Visual inspection: the xpdm thoracic pedicle prb, crv (p/n: 279702040, lot number: 0707v) was received at us customer quality (cq).Visual inspection of the complaint device showed the distal tip was deformed and bent.There was no observed breakage.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal tip is deformed and bent.There was no observed breakage.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM THORACIC PEDICLE PROBE
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11292583
Report Number1526439-2021-00245
Device Sequence Number14604200
Product Code HXB
UDI-Device Identifier10705034198446
UDI-Public(01)10705034198446
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702040
Device Catalogue Number279702040
Device Lot Number0707V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 01/10/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HANDLES; UNKNOWN HANDLES; X25 FINAL TIGHTENER; UNKNOWN HANDLES; UNKNOWN HANDLES; X25 FINAL TIGHTENER